Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 241, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 6, 2012, 3:37 PM CDT for Marion County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2012, 3:37 PM CDT (20:37 UTC)
- Expired
- Jul 6, 2012, 4:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Marion County, AL
The radar
The Columbus AFB radar (KGWX), 43 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 2:58 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
369 WUUS54 KBMX 062037 SVRBMX ALC093-062115- /O.NEW.KBMX.SV.W.0241.120706T2037Z-120706T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 337 PM CDT FRI JUL 6 2012 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MARION COUNTY IN NORTHWEST ALABAMA... * UNTIL 415 PM CDT * AT 337 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF WESTON...OR 9 MILES NORTHWEST OF HAMILTON...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... HAMILTON...WESTON...BEXAR...BYRD AND RANKIN FITE AIRPORT. THIS INCLUDES... US 78 EXIT NUMBERS 3 THROUGH 16... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3432 8797 3405 8794 3406 8821 3432 8818 TIME...MOT...LOC 2038Z 001DEG 7KT 3423 8810 $$ MA
2 follow-up statements
151 WWUS54 KBMX 062049 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 349 PM CDT FRI JUL 6 2012 ALC093-062115- /O.CON.KBMX.SV.W.0241.000000T0000Z-120706T2115Z/ MARION AL- 349 PM CDT FRI JUL 6 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL MARION COUNTY UNTIL 415 PM CDT... AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF WESTON...OR 8 MILES NORTHWEST OF HAMILTON...MOVING SOUTH AT 10 MPH. LOCATIONS IMPACTED INCLUDE... HAMILTON...WESTON...BEXAR...BYRD AND RANKIN FITE AIRPORT. THIS INCLUDES... US 78 EXIT NUMBERS 3 THROUGH 16... TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3428 8818 3427 8797 3405 8794 3406 8821 TIME...MOT...LOC 2049Z 007DEG 9KT 3420 8811 $$ MA
425 WWUS54 KBMX 062100 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 400 PM CDT FRI JUL 6 2012 ALC093-062115- /O.CON.KBMX.SV.W.0241.000000T0000Z-120706T2115Z/ MARION AL- 400 PM CDT FRI JUL 6 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL MARION COUNTY UNTIL 415 PM CDT... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTON...OR 7 MILES WEST OF HAMILTON...MOVING SOUTH AT 10 MPH. LOCATIONS IMPACTED INCLUDE... RANKIN FITE AIRPORT AND BYRD. THIS INCLUDES... US 78 EXIT NUMBERS 3 THROUGH 16... TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3423 8820 3423 8796 3405 8794 3406 8821 TIME...MOT...LOC 2100Z 007DEG 9KT 3415 8810 $$ MA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:29 PM CDT, 8 minutes earlier.
Area forecast discussion, Jul 6, 3:29 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 329 PM CDT FRI JUL 6 2012 .DISCUSSION... WE WILL BE FLIRTING WITH STRONG/SEVERE THUNDERSTORMS FOR A FEW HOURS INTO THE EVENING HOURS...BUT DO NOT EXPECT COVERAGE TO BE AS GREAT AS LAST NIGHT. HIGHEST POPS TONIGHT WILL OBVIOUSLY NEED TO BE IN THE SOUTH AND WEST PORTIONS...WHERE INSTABILITY IS GREATEST. WE WILL REMAIN ON THE SOUTH PERIPHERY OF THE ELONGATED UPPER LEVEL RIDGE TOMORROW. HOWEVER...MODELS CONTINUE TO COME INTO BETTER AGREEMENT ON THE EVOLUTION OF A DEVELOPING UPPER LEVEL TROUGH IN THE SOUTHEASTERN STATES LATE IN THE WEEKEND INTO NEXT WEEK. THIS TROUGH...AND ASSOCIATED COLD/STATIONARY FRONT...WOULD BRING TEMPS DOWN TO NORMAL LEVELS...AND COULD BRING SEVERAL DAYS OF SIGNIFICANT (AND NEEDED) RAINFALL. THE ONLY THING KEEPING ME FROM GOING WITH LIKELY POPS AT SOME POINT NEXT WEEK IS THAT THE LONG RANGE MODELS STILL DIFFER ON WHEN THE AXIS OF BEST MOISTURE (ASSOCIATED WITH THE FRONT) MOVE THROUGH CENTRAL ALABAMA. /61/ && .AVIATION... 18Z TAF DISCUSSION. EXPECTING ALTHOUGH MAYBE NOT AS MUCH SOME LATE AFTERNOON AND EARLY EVENING THUNDERSTORM ACTIVITY TO BE POSSIBLE. EXACT LOCALES ARE DIFFICULT TO PINPOINT AT THIS TIME BUT THINKING THAT ACTIVITY DEVELOPMENT WILL START OUT W/S AND WORK ITS WAY NE TO OTHER TAF AREAS WITH OUTFLOWS/REDEVELOPMENT/ETC DUE TO SOME LINGERING BOUNDARIES AND HEATING. SO WILL KEEP VCTS BUT STAIR STEP BEGIN TIMES A TAD FROM S/W TO N/E. 08/MNK && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 73 94 73 94 72 / 10 20 10 10 20 ANNISTON 73 93 73 93 72 / 10 20 20 10 20 BIRMINGHAM 75 94 74 93 73 / 20 30 20 20 30 TUSCALOOSA 75 96 74 93 73 / 30 30 20 30 40 CALERA 75 93 74 93 73 / 20 30 20 20 30 AUBURN 75 93 74 94 74 / 20 30 20 10 10 MONTGOMERY 75 94 74 94 74 / 20 30 20 10 20 TROY 73 93 72 92 72 / 20 30 20 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 6, 12:05 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1205 PM CDT FRI JUL 6 2012 ALZ011>015-017>050-071715- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1205 PM CDT FRI JUL 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR ALL OF CENTRAL ALABAMA FROM 2 PM UNTIL 9 PM. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, Jul 6, 2:43 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
243 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND DMG 6 SSE CEDAR BLUFF 34.14N 85.57W
07/05/2012 CHEROKEE AL EMERGENCY MNGR
TREE DOWN ON POWER LINE ON COUNTY ROAD 450 JUST NORTH OF
INTERSECTION OF COUNTY ROAD 22 AND COUNTY ROAD 16.
0814 PM TSTM WND DMG 5 N CEDAR BLUFF 34.30N 85.58W
07/05/2012 CHEROKEE AL EMERGENCY MNGR
TREE DOWN ACROSS COUNTY ROAD 114 NEAR ALABAMA HIGHWAY 35.
0830 PM TSTM WND DMG 5 WNW FORNEY 34.12N 85.53W
07/05/2012 CHEROKEE AL EMERGENCY MNGR
TIN BLOWN OFF 2 BARNS NEAR COUNTY ROAD 113 AND COUNTY
ROAD 34.
0830 PM TSTM WND DMG 5 ESE CENTRE 34.13N 85.58W
07/05/2012 CHEROKEE AL EMERGENCY MNGR
TREE DOWN BLOCKING COUNTY ROAD 40.
0837 PM TSTM WND DMG 5 N PIEDMONT 33.99N 85.62W
07/05/2012 CHEROKEE AL EMERGENCY MNGR
SECURITY LIGHT BLOWN DOWN WITH POWER LINES ON COUNTY ROAD
31.
0850 PM TSTM WND DMG 4 WNW WEISS LAKE 34.24N 85.69W
07/05/2012 CHEROKEE AL EMERGENCY MNGR
TREES DOWN ACROSS COUNTY ROAD 136.
&&
08Local storm report, Jul 6, 2:47 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
247 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 2 SSW PHENIX CITY 32.44N 85.02W
07/05/2012 E1.00 INCH RUSSELL AL PUBLIC
PENNY TO QUARTER SIZE HAIL.
0518 PM HAIL CLEVELAND 33.99N 86.57W
07/05/2012 E0.75 INCH BLOUNT AL EMERGENCY MNGR
0525 PM TSTM WND GST CRAWFORD 32.46N 85.19W
07/05/2012 U0.00 MPH RUSSELL AL EMERGENCY MNGR
HORIZONTAL HAIL OF SMALL SORT.
0530 PM HAIL 6 ESE OPELIKA 32.62N 85.28W
07/05/2012 E0.25 INCH LEE AL BROADCAST MEDIA
PEA SIZE HAIL IN SALEM.
0530 PM TSTM WND GST 7 WSW CRAWFORD 32.42N 85.30W
07/05/2012 M50.00 MPH RUSSELL AL PUBLIC
FLYING C PLANTATION, ONE INCH RAINFALL.
0530 PM TSTM WND DMG 2 S BLOUNTSVILLE 34.07N 86.58W
07/05/2012 BLOUNT AL EMERGENCY MNGR
THUNDERSTORM WINDS BLEW SEVERAL TREES DOWN BETWEEN 530 PM
AND 550 PM...FROM BLOUNTSVILLE SOUTHWESTWARD THROUGH ROSA
AND INTO ONEONTA.
0530 PM TSTM WND DMG ROSA 34.01N 86.51W
07/05/2012 BLOUNT AL EMERGENCY MNGR
TREES BLOWN DOWN IN ROSA BLOCKING ROADWAY.
0547 PM TSTM WND GST AUBURN 32.59N 85.48W
07/05/2012 M59.00 MPH LEE AL AWOS
0547 PM TSTM WND DMG 5 SSE LEEDS 33.48N 86.52W
07/05/2012 SHELBY AL EMERGENCY MNGR
TREE DOWN ON HIGHWAY 25 AT PITTMAN ROAD. WINDS ESTIMATED
AT 40 TO 50 MPH.
0552 PM TSTM WND DMG AUBURN 32.59N 85.48W
07/05/2012 LEE AL BROADCAST MEDIA
TREES AND POWER LINES BLOWN DOWN NEAR EXIT 57 ON
INTERSTATE 85.
0600 PM TSTM WND DMG 4 ENE BLOUNTSVILLE 34.11N 86.50W
07/05/2012 BLOUNT AL EMERGENCY MNGR
THUNDERSTORM WINDS BLEW DOWN NUMEROUS TREES BETWEEN 600
PM AND 615 PM...IN A BROKEN SWATH THAT STARTED IN THE
ROYAL COMMUNITY...AND CONTINUED SOUTHWARD THROUGH
MURPHREE VALLEY AND INTO THE EAST SIDE OF ONEONTA.
0600 PM HAIL VINCENT 33.39N 86.41W
07/05/2012 E0.25 INCH SHELBY AL BROADCAST MEDIA
0600 PM HAIL ONEONTA 33.95N 86.47W
07/05/2012 E1.75 INCH BLOUNT AL EMERGENCY MNGR
LAW ENFORCEMENT REPORTS JUST UNDER GOLF BALL SIZE HAIL
ALONG HIGHWAY 75.
0603 PM TSTM WND DMG AUBURN 32.59N 85.48W
07/05/2012 LEE AL EMERGENCY MNGR
TREES AND POWER LINES BLOWN DOWN ACROSS THE CITY OF
AUBURN.
0603 PM HAIL CHILDERSBURG 33.28N 86.35W
07/05/2012 E0.25 INCH TALLADEGA AL BROADCAST MEDIA
0604 PM HAIL AUBURN 32.59N 85.48W
07/05/2012 E0.25 INCH LEE AL EMERGENCY MNGR
0605 PM HAIL ODENVILLE 33.69N 86.40W
07/05/2012 E0.75 INCH ST. CLAIR AL BROADCAST MEDIA
0606 PM HAIL AUBURN 32.59N 85.48W
07/05/2012 E1.00 INCH LEE AL EMERGENCY MNGR
BERRY ROAD ON SOUTHEAST SIDE OF TOWN.
0610 PM TSTM WND DMG 3 NW ODENVILLE 33.72N 86.44W
07/05/2012 ST. CLAIR AL LAW ENFORCEMENT
TREES DOWN NEAR LOW GAP CHURCH
0611 PM TSTM WND DMG ST. CLAIR SPRINGS 33.76N 86.40W
07/05/2012 ST. CLAIR AL PUBLIC
TREES AND POWER LINES DOWN NEAR JUNCTION OF HWYS 23 AND
31.
0611 PM HAIL ST. CLAIR SPRINGS 33.76N 86.40W
07/05/2012 E1.00 INCH ST. CLAIR AL PUBLIC
QUARTER SIZE HAIL IN ST. CLAIR SPRINGS.
0618 PM HAIL AUBURN 32.59N 85.48W
07/05/2012 E0.88 INCH LEE AL BROADCAST MEDIA
PEA TO DIME SIZE HAIL ON AUBURN UNIVERSITY CAMPUS WITH
WINDS ESTIMATED FROM 40 TO 50 MPH.
0638 PM HAIL ASHVILLE 33.83N 86.26W
07/05/2012 E1.00 INCH ST. CLAIR AL BROADCAST MEDIA
0648 PM TSTM WND DMG HORSE PENS FORTY 33.92N 86.31W
07/05/2012 ST. CLAIR AL PUBLIC
SEVERAL TREE LIMBS WERE BLOWN DOWN NEAR HORSE PENS 40.
0648 PM HAIL HORSE PENS FORTY 33.92N 86.31W
07/05/2012 E0.88 INCH ST. CLAIR AL PUBLIC
0649 PM HAIL 5 NNE CALERA 33.16N 86.72W
07/05/2012 E1.00 INCH SHELBY AL AMATEUR RADIO
1 INCH HAIL ALONG VILLAGE DRIVE IN THE WATERFORD AREA.
0653 PM TSTM WND DMG WATTSVILLE 33.68N 86.28W
07/05/2012 ST. CLAIR AL LAW ENFORCEMENT
TREES DOWN IN THE WATTSVILLE COMMUNITY.
0654 PM HAIL 5 NNE CALERA 33.17N 86.72W
07/05/2012 E1.50 INCH SHELBY AL AMATEUR RADIO
1 1/2 INCH HAIL ALONG VILLAGE DRIVE IN THE WATERFORD AREA
WITH WINDS 40 MPH GUSTING TO 50.
0658 PM TSTM WND DMG 3 S NOTASULGA 32.52N 85.68W
07/05/2012 MACON AL FIRE DEPT/RESCUE
POWERLINE DOWN AT THE INTERSECTION OF PISTOL RANGE RD AND
HIGHWAY 81 SOUTH OF NOTASULGA.
0700 PM HAIL 1 SSW VINCENT 33.37N 86.42W
07/05/2012 E1.00 INCH SHELBY AL PUBLIC
QUARTER SIZE HAIL IN VINCENT.
0709 PM TSTM WND DMG 2 W CALERA 33.10N 86.79W
07/05/2012 SHELBY AL AMATEUR RADIO
SEVERAL TREES DOWN AT CONCORDE BAPTIST CHURCH 2 MILES
WEST OF HIGHWAY 31 ON CR 22. ONE TREE IS DOWN ON ROOF OF
PORTABLE BUILDING.
0710 PM TSTM WND DMG 3 N CALERA 33.15N 86.75W
07/05/2012 SHELBY AL NWS EMPLOYEE
SEVERAL TREES DOWN NEAR THE CONCORD CHURCH. THE SYSCO
BUILDING SUSTAINED ROOF DAMAGE AND VERY LARGE BAY DOORS
WERE BLOWN DOWN.
0722 PM TSTM WND DMG RANDOLPH 32.90N 86.91W
07/05/2012 BIBB AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN THE RANDOLPH AND LAWLEY
COMMUNITIES.
0725 PM HAIL 2 SE CLANTON 32.82N 86.61W
07/05/2012 E1.75 INCH CHILTON AL PUBLIC
GOLF BALL SIZE HAIL AT THE WALMART IN CLANTON.
0730 PM TSTM WND DMG 4 W CHILDERSBURG 33.29N 86.42W
07/05/2012 SHELBY AL NWS EMPLOYEE
SEVERAL TREES AND A WOODEN SIGN FOR A DOG KENNEL
BUSISNESS WERE BLOWN DOWN ON KLEIN ROAD...WEST OF
CHILDERSBURG.
0735 PM TSTM WND DMG CHILDERSBURG 33.28N 86.35W
07/05/2012 TALLADEGA AL EMERGENCY MNGR
PUBLIC REPORTS TREE DOWN AND BLOCKING FAIRMONT ROAD IN
CHILDERSBURG.
0735 PM TSTM WND DMG CHILDERSBURG 33.28N 86.35W
07/05/2012 TALLADEGA AL EMERGENCY MNGR
LAW ENFORCEMENT REPORTS TREE BLOCKING ROADWAY ON CHEAHA
TRAIL.
0735 PM HAIL WESTOVER 33.35N 86.54W
07/05/2012 E0.88 INCH SHELBY AL PUBLIC
0803 PM TSTM WND DMG 6 SSE CEDAR BLUFF 34.14N 85.57W
07/05/2012 CHEROKEE AL EMERGENCY MNGR
TREE DOWN ON POWER LINE ON COUNTY ROAD 450 JUST NORTH OF
INTERSECTION OF COUNTY ROAD 22 AND COUNTY ROAD 16.
0814 PM TSTM WND DMG 5 N CEDAR BLUFF 34.30N 85.58W
07/05/2012 CHEROKEE AL EMERGENCY MNGR
TREE DOWN ACROSS COUNTY ROAD 114 NEAR ALABAMA HIGHWAY 35.
0814 PM TSTM WND DMG PELHAM 33.30N 86.79W
07/05/2012 SHELBY AL AMATEUR RADIO
POWER LINES DOWN ON KELLY DRIVE IN PELHAM.
0815 PM HAIL 3 SW BILLINGSLEY 32.63N 86.74W
07/05/2012 E0.25 INCH AUTAUGA AL PUBLIC
PEA SIZE HAIL 3 MILES SOUTHWEST OF BILLINGSLEY ALONG
HIGHWAY 82 AT BEAR DR.
0815 PM TSTM WND DMG GAYLESVILLE 34.27N 85.56W
07/05/2012 CHEROKEE AL EMERGENCY MNGR
TREE DOWN ACROSS COUNTY ROAD 114 IN GAYLESVILLE. TREE RAN
OVER BY FIREMAN JUST AFTER IT FELL.
0827 PM TSTM WND DMG 4 E CENTRE 34.15N 85.60W
07/05/2012 CHEROKEE AL EMERGENCY MNGR
TREE DOWN ON ROAD.
0830 PM TSTM WND DMG 5 WNW FORNEY 34.12N 85.53W
07/05/2012 CHEROKEE AL EMERGENCY MNGR
TIN BLOWN OFF 2 BARNS NEAR COUNTY ROAD 113 AND COUNTY
ROAD 34.
0830 PM TSTM WND DMG 5 ESE CENTRE 34.13N 85.58W
07/05/2012 CHEROKEE AL EMERGENCY MNGR
TREE DOWN BLOCKING COUNTY ROAD 40.
0832 PM TSTM WND DMG 2 WNW MULBERRY 32.47N 86.81W
07/05/2012 AUTAUGA AL EMERGENCY MNGR
LARGE TREE DOWN BLOCKING THE ROAD IN THE STATESVILLE
AREA.
0832 PM TSTM WND DMG CENTRE 34.15N 85.67W
07/05/2012 CHEROKEE AL AMATEUR RADIO
NUMEROUS TREE LIMBS WERE BLOWN DOWN ACROSS CHEROKEE
COUNTY. WINDS ESTIMATED AT 40 TO 45 MPH.
0837 PM TSTM WND DMG 5 N PIEDMONT 33.99N 85.62W
07/05/2012 CHEROKEE AL EMERGENCY MNGR
SECURITY LIGHT BLOWN DOWN WITH POWER LINES ON COUNTY ROAD
31.
0850 PM TSTM WND DMG 4 WNW WEISS LAKE 34.24N 85.69W
07/05/2012 CHEROKEE AL EMERGENCY MNGR
TREES DOWN ACROSS COUNTY ROAD 136.
0900 PM TSTM WND DMG 3 N HOKES BLUFF 34.04N 85.86W
07/05/2012 ETOWAH AL PUBLIC
TREES DOWN ALONG COATS BEND RD.
0902 PM HAIL 5 ENE SELMA 32.43N 86.95W
07/05/2012 E0.75 INCH DALLAS AL EMERGENCY MNGR
DIME TO PENNY SIZE HAIL ALONG AL HWY 14 AT SELFIELD ROAD.
0923 PM TSTM WND DMG 5 S SOUTHSIDE 33.85N 86.02W
07/05/2012 CALHOUN AL EMERGENCY MNGR
TREES DOWN IN THE BIG OAK COMMUNITY.
0928 PM TSTM WND DMG SNEAD 34.12N 86.40W
07/05/2012 BLOUNT AL EMERGENCY MNGR
TREES DOWN IN SNEAD AND BLOUNTSVILLE.
0930 PM HAIL SNEAD 34.12N 86.40W
07/05/2012 E0.25 INCH BLOUNT AL PUBLIC
0930 PM TSTM WND DMG 3 ENE OHATCHEE 33.80N 85.97W
07/05/2012 CALHOUN AL EMERGENCY MNGR
POWERLINES DOWN ON THE EAST SIDE OF OHATCHEE.
0947 PM TSTM WND DMG HIGHLAND LAKE 33.89N 86.44W
07/05/2012 BLOUNT AL EMERGENCY MNGR
TREES WERE BLOWN DOWN IN THE HIGHLAND LAKE AREA.
0955 PM TSTM WND DMG 2 SSW SPRINGVILLE 33.75N 86.49W
07/05/2012 ST. CLAIR AL BROADCAST MEDIA
ONE TREE BLOCKING A LANE ON I-59 AT MP 152. TIME
ESTIMATED FROM RADAR.
1000 PM TSTM WND GST 3 W PELL CITY 33.56N 86.32W
07/05/2012 E50.00 MPH ST. CLAIR AL TRAINED SPOTTER
1000 PM HAIL 3 W PELL CITY 33.56N 86.32W
07/05/2012 E0.75 INCH ST. CLAIR AL TRAINED SPOTTER
REPORTED ALONG I-20 WEST OF PELL CITY
1010 PM TSTM WND DMG 2 NW LOGAN MARTIN DAM 33.43N 86.36W
07/05/2012 ST. CLAIR AL 911 CALL CENTER
TREE DOWN ON HOUSE IN TOWN OF NEW LONDON
1020 PM TSTM WND DMG PELL CITY 33.56N 86.27W
07/05/2012 ST. CLAIR AL 911 CALL CENTER
TREES DOWN IN CITY LIMITS OF PELL CITY
1035 PM TSTM WND DMG ASHRIDGE 34.23N 87.47W
07/05/2012 WINSTON AL 911 CALL CENTER
DOZENS OF TREES DOWN IN ASHRIDGE AREA OUR ABOUT 8 MILES
NORTH OF DOUBLE SPRINGS
1055 PM TSTM WND GST 3 SSE HALEYVILLE 34.20N 87.60W
07/05/2012 E60.00 MPH WINSTON AL TRAINED SPOTTER
ESTIMATED WIND GUST OF 60 MPH WAS OBSERVED BY A TRAINED
SPOTTER IN THE BURGER KING PARKING LOT JUST SSE OF THE
DOWNTOWN HALEYVILLE AREA.
1117 PM TSTM WND DMG 4 NNE BRILLIANT 34.07N 87.75W
07/05/2012 MARION AL TRAINED SPOTTER
SEVERAL SMALL TREES DOWN ALONG HWY 129 BETWEEN HWY 278
AND DOWNTOWN BRILLIANT. ROADWAY WAS COVERED IN TREE
DEBRIS...INCLUDING NUMEROUS SMALL TREE LIMBS. TIME
ESTIMATED FROM RADAR.
1141 PM TSTM WND DMG SULLIGENT 33.89N 88.13W
07/05/2012 LAMAR AL EMERGENCY MNGR
NUMEROUS TREES BEING REPORTED DOWN DUE TO THE WIND IN THE
SULLIGENT AREA.
1205 AM TSTM WND DMG 1 ENE VERNON 33.76N 88.10W
07/06/2012 LAMAR AL EMERGENCY MNGR
ROOF DAMAGE TO THE LAMAR COUNTY EMERGENCY MANAGEMENT
AGENCY OFFICE. EXTENT OF DAMAGE UNKNOWN AT THIS TIME.
1225 AM TSTM WND DMG KENNEDY 33.58N 87.99W
07/06/2012 LAMAR AL EMERGENCY MNGR
TREES DOWN IN TOWN OF KENNEDY
1245 AM TSTM WND DMG 3 S EUFAULA 31.85N 85.15W
07/06/2012 BARBOUR AL TRAINED SPOTTER
TREES DOWN SOUTH OF EUFAULA ALONG US431.
1250 AM TSTM WND DMG 8 S EUFAULA 31.78N 85.15W
07/06/2012 BARBOUR AL LAW ENFORCEMENT
ONE LARGE TREE WAS DOWNED AS WELL AS NUMEROUS LARGE LIMBS
ALONG HWY 95 JUST BEFORE THE BRIDGE BETWEEN PONDEROSA
DRIVE AND COUNTY ROAD 47 OR NEAR THE WHITE OAK CREEK
RECREATION AREA.
&&
08Local storm report, Jul 6, 3:01 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG CALERA 33.10N 86.75W
07/05/2012 SHELBY AL 911 CALL CENTER
2 LARGE TREES DOWN IN DRIVEWAY IN CITY LIMITS.
&&
08Special weather statement, Jul 6, 3:29 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 PM CDT FRI JUL 6 2012
ALZ011-062115-
MARION AL-
329 PM CDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
415 PM CDT...
AT 328 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 7 MILES EAST OF TREMONT...OR 11 MILES NORTHWEST OF
HAMILTON...MOVING SOUTH AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HAMILTON...
WESTON...
BEXAR...
BYRD...
RANKIN FITE AIRPORT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3432 8813 3432 8796 3405 8798 3405 8799
3406 8821 3432 8818 3433 8817 3433 8814
TIME...MOT...LOC 2030Z 003DEG 4KT 3424 8813
MALocal storm report, Jul 6, 3:32 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
332 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST 6 NW WESTON 34.22N 88.10W
07/06/2012 E50 MPH MARION AL FIRE DEPT/RESCUE
VOLUNTEER FIREMAN ESTIMATED 40 TO 50 MPH WINDS BETWEEN
BEXAR AND SHOTTSVILLE ALONG COUNTY RD 11.
&&
GRANTHAMSpecial weather statement, Jul 6, 3:35 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
335 PM CDT FRI JUL 6 2012
ALZ023-034-062115-
BIBB AL-TUSCALOOSA AL-
335 PM CDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TUSCALOOSA AND
SOUTHWESTERN BIBB COUNTIES UNTIL 415 PM CDT...
AT 332 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR CENTREVILLE...MOVING WEST AT 5 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
EOLINE...
HARRISBURG...
LOW GAP...
MERTZ...
HARMON...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3307 8708 3289 8707 3285 8732 3287 8732
3287 8739 3309 8741
TIME...MOT...LOC 2036Z 086DEG 5KT 3298 8718
MAThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:14 PM CDT | Special Weather Statement | BMX | Shelby | 46 min |
| Jul 5, 7:15 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton | 45 min |
| Jul 5, 7:27 PM CDT | Severe Thunderstorm Warning | BMX | Shelby, Talladega | 22 min |
| Jul 5, 7:48 PM CDT | Special Weather Statement | BMX | Cherokee | 42 min |
| Jul 5, 7:51 PM CDT | Special Weather Statement | BMX | Shelby | 39 min |
| Jul 5, 8:01 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 29 min |
| Jul 5, 8:04 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton | 41 min |
| Jul 5, 8:11 PM CDT | Special Weather Statement | BMX | Cherokee, Cleburne | 34 min |
| Jul 5, 8:22 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 23 min |
| Jul 5, 8:35 PM CDT | Special Weather Statement | BMX | Chilton, Coosa | 40 min |
| Jul 5, 8:40 PM CDT | Special Weather Statement | BMX | Autauga, Dallas | 50 min |
| Jul 5, 8:47 PM CDT | Special Weather Statement | BMX | Calhoun, Cleburne, Etowah | 28 min |
| Jul 5, 8:54 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Etowah | 51 min |
| Jul 5, 9:07 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, St. Clair | 38 min |
| Jul 5, 9:32 PM CDT | Severe Thunderstorm Warning | BMX | Blount, St. Clair | 28 min |
| Jul 5, 9:35 PM CDT | Special Weather Statement | BMX | Dallas, Marengo | 40 min |
| Jul 5, 9:36 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 39 min |
| Jul 5, 9:52 PM CDT | Special Weather Statement | BMX | St. Clair, Talladega | 38 min |
| Jul 5, 9:58 PM CDT | Special Weather Statement | BMX | Winston | 47 min |
| Jul 5, 10:01 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 29 min |
| Jul 5, 10:06 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 39 min |
| Jul 5, 10:10 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 50 min |
| Jul 5, 10:17 PM CDT | Special Weather Statement | BMX | Montgomery | 43 min |
| Jul 5, 10:23 PM CDT | Special Weather Statement | BMX | Marengo | 52 min |
| Jul 5, 10:44 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 61 min |
| Jul 5, 11:11 PM CDT | Special Weather Statement | BMX | Walker | 34 min |
| Jul 5, 11:15 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 60 min |
| Jul 5, 11:32 PM CDT | Special Weather Statement | BMX | Russell | 43 min |
| Jul 6, 12:14 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 46 min |
| Jul 6, 12:17 AM CDT | Special Weather Statement | BMX | Barbour, Russell | 43 min |
| Jul 6, 12:30 AM CDT | Severe Thunderstorm Warning | BMX | Barbour | 45 min |
| Jul 6, 1:01 AM CDT | Special Weather Statement | BMX | Barbour, Russell | 44 min |
| Jul 6, 1:44 AM CDT | Special Weather Statement | BMX | Barbour | 46 min |
| Jul 6, 3:02 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 28 min |
| Jul 6, 3:29 PM CDT | Special Weather Statement | BMX | Marion | 46 min |
| Jul 6, 3:35 PM CDT | Special Weather Statement | BMX | Bibb | 40 min |
| Jul 6, 3:47 PM CDT | Special Weather Statement | BMX | Greene | 43 min |
| Jul 6, 3:53 PM CDT | Special Weather Statement | BMX | Lamar | 52 min |
| Jul 6, 3:58 PM CDT | Special Weather Statement | BMX | Pickens | 47 min |
| Jul 6, 4:17 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 43 min |
| Jul 6, 4:22 PM CDT | Special Weather Statement | BMX | Winston | 38 min |
| Jul 6, 4:27 PM CDT | Special Weather Statement | BMX | Fayette | 48 min |
| Jul 6, 4:32 PM CDT | Special Weather Statement | BMX | Greene | 43 min |
| Jul 6, 4:48 PM CDT | Special Weather Statement | BMX | Pickens | 42 min |
| Jul 6, 5:00 PM CDT | Special Weather Statement | BMX | Lamar | 45 min |
| Jul 6, 5:28 PM CDT | Special Weather Statement | BMX | Pickens | 47 min |
| Jul 6, 5:38 PM CDT | Special Weather Statement | BMX | Greene, Hale | 52 min |
| Jul 6, 6:27 PM CDT | Special Weather Statement | BMX | Pickens | 48 min |
| Jul 6, 6:39 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 51 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.